| Model Number |
G47693 |
| Medical Device Problem Code |
Difficult to Open or Close (2921)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/20/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.Prior to distribution, all captura pro¿ biopsy forceps with spike are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
Event or Problem Description
During an upper endoscopy procedure, the physician used a cook captura pro¿ biopsy forceps with spike.It was reported that the tip of the forceps was bent.They [physician] was able to open it to take a bite but when they tried to close onto the tissue, they were not able to close the jaw.The procedure was successfully completed with another device of the same type.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
Additional Manufacturer Narrative
Investigation evaluation: the product said to be involved was returned in an open pouch from the lot number provided in the report.The label matches the product returned.Our laboratory evaluation of the product said to be involved could not confirm the report as it was described, the used device functioned as intended.During a functional test, the handle was manipulated, and the cups opened and closed as intended.The device was then advanced down an olympus 2.8 mm channel endoscope in a simulated upper gi position with the tip in the maximum retroflexed position to simulate a worst-case position.With handle manipulation, the cups opened and closed as intended.A visual examination of the distal end showed no deformities or signs of damage.A product discrepancy or anomaly that could have contributed to the reported occurrence was not observed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for the reported observation could not be determined because the product said to be involved functioned as intended.A discrepancy or anomaly that could have contributed to the reported observation was not observed during our laboratory analysis of the returned product.The instructions for use product inspection: "beginning at the handle and moving toward the cups, uncoil the forceps making sure not to stretch the cable.Open and close the cups to verify smooth handle operation and appropriate cup action.Note: exercising the handle while the forceps is coiled may result in damage to the performance characteristics of the forceps." prior to distribution, all captura pro¿ biopsy forceps with spike are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.